Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 9, 2012, 3:52 AM EDT for Pike County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2012, 3:52 AM EDT (07:52 UTC)
- Expired
- May 9, 2012, 4:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
County Pike County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
771
WWUS82 KFFC 090752
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT WED MAY 9 2012
GAZ067>069-090830-
352 AM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 430 AM EDT...
AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODBURY...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 430 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE
PARK...RALEIGH...WARM SPRINGS...CREST...WOODBURY...IMLAC...MOLENA...
GAY...LIFSEY SPRINGS...CONCORD...HILLTOP...HOLLONVILLE...WILLIAMSON
AND ZEBULON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3322 8453 3321 8450 3319 8449 3321 8445
3321 8440 3319 8437 3319 8427 3318 8424
3316 8424 3285 8448 3287 8447 3288 8450
3285 8459 3290 8470
TIME...MOT...LOC 0752Z 208DEG 17KT 3294 8455
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 9, 1:50 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 9, 1:50 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 AM EDT WED MAY 9 2012 .UPDATE... QUICK UPDATE TO BUMP POPS UP FOR THE 06 TO 09Z HOURS ACROSS WESTCENTRAL GA. REMAINS TO BE SEEN HOW LONG THIS COMPLEX IN CENTRAL AL WILL PERSIST BUT DOES SEEM TO BE FOLLOWING RECENT HRRR MODEL RUNS CLOSELY. NEW 00Z NAM OUT TO LUNCH BUT 21Z SREF NOT TOO BAD WITH THE DEPICTION OF PRECIP OVERNIGHT. REST OF FCST LOOKS GOOD. ANY STORMS WILL REMAIN BELOW SEVERE THRESHOLDS. SNELSON && .PREV DISCUSSION... /ISSUED 803 PM EDT TUE MAY 8 2012/ PREV DISCUSSION... /ISSUED 338 PM EDT TUE MAY 8 2012/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT PUSHING INTO NORTHWEST GEORGIA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT AS SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR DAYTIME HEATING TO BEGIN TO DESTABILIZE THE ATMOSPHERE. LATEST ANALYSIS SHOWS MU CAPE VALUES 500-1000 J/KG BUT SHOULD INCREASE TO NEAR 1500 J/KG LATE THIS AFTERNOON/EARLY EVENING. STILL EXPECT PRECIP COVERAGE TO INCREASE INTO THE EVENING AND CANT RULE OUT THE POSSIBILITY OF A SEVERE STORM...BUT WOULD BE ISOLATED. FRONT WILL SINK INTO THE ATL METRO AREA TONIGHT AND LOSS OF DAYTIME HEATING WILL HELP TO LIMIT STORMS. HAVE DROPPED POPS OVERNIGHT AND EVEN INTO SLIGHT CHANCE /NORTH/ TO 10 PERCENT /CENTRAL/ FOR THE LAST HALF OF THE NIGHT. WITH FRONT ACROSS ATL METRO IN THE MORNING WEDNESDAY...WILL SEE SHOWERS DEVELOP IN THE MORNING ACROSS THIS AREA. INSTABILITY SEEMS TO BE BEST AHEAD OF THE BEST RAIN CHANCES...SO MAINLY SHOWERS IN THE MORNING...WITH THE BEST CHANCE OF THUNDER ACROSS CENTRAL GEORGIA DURING THE AFTERNOON. WITH UPPER LEVEL DYNAMICS OF TROUGH MOVING INTO GEORGIA ON WEDNESDAY...MAY SEE ENHANCED CONVECTION AND POSSIBILITY OF SEVERE STORMS ACROSS CENTRAL GEORGIA DURING THE AFTERNOON. LIMITING FACTOR THOUGH MAY BE THE DISPLACEMENT OF BEST PRECIP CHANCES AND INSTABILITY. FRONT WILL MOVE INTO SOUTH GEORGIA BY WEDNESDAY NIGHT...TAKING BEST PRECIP CHANCES WITH IT AND FOR THE FIRST TIME IN AWHILE...HAVE NO POPS FOR THE SECOND HALF OF WEDNESDAY NIGHT. MIN TEMPS LEAN TOWARD THE WARMER MET WHILE MAX TEMPS FOR WEDNESDAY ARE CLOSER TO A MAV/MET BLEND. LONG TERM /THURSDAY THROUGH TUESDAY/... GFS/ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE WEEKEND...THEN TIMING DIFFERENCES OCCUR IN THE NEXT SYSTEM FOR EARLY NEXT WEEK. THEREFORE WILL NOT MAKE ANY CHANGES TO THE LONG TERM. THE PREVIOUS LONG TERM DISCUSSION IS ATTACHED... PREVIOUS LONG TERM /THURSDAY THROUGH TUESDAY/... /ISSUED 359 AM EDT TUE MAY 8 2012/ HIGH PRESSURE BUILDS INTO THE SOUTHEAST U.S. THURSDAY AND REMAINS DOMINANT OVER NORTH AND CENTRAL GEORGIA INTO THE WEEKEND. EXTENDED PROGS CONTINUE TO SHOW SOME DEEPER MOISTURE SPREADING BACK INTO OUR AREA SUNDAY INTO MONDAY AS A WEAK BOUNDARY DRIFTS SOUTHWARD FROM THE OHIO/TENNESSEE VALLEY...AND A LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF. WILL KEEP POPS IN THE SLIGHT CHANCE RANGE ON SUNDAY AND MONDAY FOR NOW UNTIL WE CAN GET A BETTER HANDLE ON THESE FEATURES. OVERALL...NEAR NORMAL TEMPERATURES EXPECTED DURING THE PERIOD. AVIATION... 06Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA THROUGH THE FORECAST PERIOD. SCATTERED AREAS OF MVFR...WITH LOCAL IFR...CONDITIONS ARE EXPECTED IN AREAS OF HEAVIER AND MORE PERSISTENT PRECIPITATION. BAND OF PRECIPITATION IS EXPECTED TO SPREAD ACROSS CENTRAL AND MUCH OF NORTH GEORGIA THROUGH 12Z...AND THEN SINK SLOWLY SOUTH AND EAST...EXITING THE FORECAST AREA BY 02Z. WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THIS BAND OF PRECIPITATION...WITH THUNDERSTORMS MORE PREVALENT THIS AFTERNOON ACROSS CENTRAL GEORGIA AS THE ATMOSPHERE BECOMES MORE UNSTABLE. SOUTHWEST TO WEST WINDS AHEAD OF THE FRONT WILL BECOME NORTHWESTERLY AS THE FRONT PUSHES SOUTHEAST ACROSS THE FORECAST AREA THROUGH THE DAY. WINDS SPEEDS 3-7KT THROUGH 12Z... INCREASING INTO THE 8-12KT RANGE BY 18Z WITH GUSTS TO 20KT. NORTHWEST WINDS WILL DIMINISH SOME AFTER 00Z...GENERALLY INTO THE 5-10KT RANGE WITH LESS GUSTINESS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 75 53 79 / 20 60 10 0 ATLANTA 64 75 54 77 / 30 60 10 0 BLAIRSVILLE 60 70 47 70 / 30 50 10 0 CARTERSVILLE 61 74 48 76 / 40 40 10 0 COLUMBUS 66 79 56 81 / 60 60 10 0 GAINESVILLE 63 74 53 75 / 30 50 10 0 MACON 65 80 54 82 / 60 60 20 0 ROME 62 77 50 76 / 40 40 10 0 PEACHTREE CITY 62 74 48 77 / 30 60 10 0 VIDALIA 68 84 64 82 / 60 60 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMITH LONG TERM....NELSON AVIATION...SMITH
Hazardous weather outlook, May 8, 8:30 PM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 PM EDT TUE MAY 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 830 PM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THE REST OF TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE REST OF TONIGHT. .SYNOPSIS... A COLD FRONT EXTENDING FROM THE OHIO VALLEY INTO EAST TEXAS WILL MOVE SOUTHEAST...APPROACHING NORTHWEST GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DISSIPATE THIS EVENING BUT WILL LIKELY REDEVELOP OVER ALABAMA OVERNIGHT...SPREADING INTO PARTS OF NORTH GEORGIA EARLY WEDNESDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY STORMS WILL BE OCCASIONAL LIGHTNING. .DISCUSSION... STORMS CONTINUE TO WEAKEN THIS EVENING. HOWEVER...AS A COLD FRONT APPROACHES THE AREA OVERNIGHT...THERE COULD BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IN ALABAMA THAT MAY AFFECT NORTH AND WEST GEORGIA AFTER 4 AM. INSTABILITY AND VERTICAL WIND SHEAR WILL BE WEAK AT THAT TIME...SO SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE FOR THUNDERSTORMS...A FEW POSSIBLY SEVERE... WEDNESDAY AFTERNOON AND EARLY EVENING OVER AREAS SOUTH OF I-85. DRY WEATHER IS EXPECTED THE REST OF THE WEEK...BUT AFTERNOON AND EVENING THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SNELSON
In the hours before
Special weather statement, May 9, 3:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT WED MAY 9 2012
GAZ067>069-090830-
352 AM EDT WED MAY 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 430 AM EDT...
AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODBURY...MOVING NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 430 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE
PARK...RALEIGH...WARM SPRINGS...CREST...WOODBURY...IMLAC...MOLENA...
GAY...LIFSEY SPRINGS...CONCORD...HILLTOP...HOLLONVILLE...WILLIAMSON
AND ZEBULON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3322 8453 3321 8450 3319 8449 3321 8445
3321 8440 3319 8437 3319 8427 3318 8424
3316 8424 3285 8448 3287 8447 3288 8450
3285 8459 3290 8470
TIME...MOT...LOC 0752Z 208DEG 17KT 3294 8455The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:40 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| May 9, 1:55 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 35 min |
| May 9, 3:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.